MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a transcatheter aortic valve replacement (tavr) procedure, there was an issue with a d97120f5 bipolar pacing catheter.The right femoral vein was accessed, they gave a curl to the catheter then advanced the pacing catheter to the right ventricle wall.Attempts to test the catheter using the standard temporary pacemaker failed to capture or see any spikes on the electrocardiogram (ecg).The pacer box was switched out without change.The electrical cables were switched out without change.Finally, a new edwards pacing catheter was opened, used, and finally worked.This caused a delay in tavr procedure time, but no injury reported.No lot number was provided.The product is available for return.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.The lot number was not provided; therefore, a review of the manufacturing records could not be completed.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Our product evaluation lab received one d97120f5 with 1.3ml monoject limited volume syringe.The report of an issue with the catheter was confirmed.Continuity testing confirmed open conditions in both distal and proximal circuits.Cut down of the catheter body was performed to expose the pacing lead wires.Both lead wires were found to be broken at 5cm from tip, at where the two lead wires were separated.Insulation was present at the break.See attached photo.The balloon inflated clear and concentric with 1.3 cc air and remained inflated for 5 minutes without leakage.No visible damage was observed from catheter body or returned syringe.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Pacing difficulty during use was confirmed through the product evaluation.As part of the manufacturing process, 100% of the units go through an electrical continuity inspection process.Based on the available information, the complaint for pacing issue cannot be associated to the manufacturing process defect.Therefore, a root cause could not be determined at this time.The instructions for use provides the following warnings and precautions: this catheter requires special techniques for insertion and removal.Electrode dislodgement may result from pulling the catheter out through the percutaneous sheath.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.

Brand Name
SWAN-GANZ
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19912121
Report Number2015691-2024-05896
Device Sequence Number8752203
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD97120F5
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown